The Sexless Marraige — Chemical Castration As An OptionLiving in a sexless marraige isn't the sort of thing that a person can talk about with friends, and if you know that there are no solutions then it isn't the sort of thing you can talk about with therapists. I found, however, that I couldn't live with the pain and the constant reminders of alternatives,... the ever-present temptation to have an affair, first and foremost. I tried to seek a way to lower my libido. I had researched several drugs that were used for "chemical castration," which is an actual term. But these drugs — mainly birth control medications — are difficult to get without a doctor that is willing to prescribe them. The medical community tends to advocate other solutions first. I went online and posted my questions on dozens of message boards everywhere: "Is there a way for a man to lower his libido?" I received a short list of answers; some suggesting such strange things as saltpeter (once thought to have made desire vanish), to vigorous exercise, to the old standard of ************. Late last April, I recieved the suggestion to "Ask a urologist about the antiandrogens. Read about hypersexuality and antiandrogens in Wikipedia." I followed this advice and found a wealth of information that had never been revealed to me before. I recommend that you research the terms yourself for a broader understanding, but to put it in a nutshell, these drugs are used, in part, for gender reversals. They are the opposite of steriods, in a way. The drug I take is called cyprostat (also known as androcur). It suppresses testosterone. Of the various kinds of antiandrogens that were out there, this one in particular seemed to have the most promise, the least amont of side effects, and the most predictable outcome per dosage. It is "unavailable" to purchase in the United States, so getting a prescription wasn't a choice. However, with the internet, finding an overseas supplier was a breeze. I ordered it online and began taking it on May 1, 2007. I began seeing results right away, however,... after a week I believe. Since I began taking the drug (I take 100mg a day), I have this to report: 1) Almost total lowering of my libido! I'm very happy about this and I can't say that I miss it at all. 2) My depression has eased. I still have down days, since I regret the loss of intimacy as well as sex, and there appears to be little I can do about it. 3) I'm growing hair on top of my head. I was almost totally bald from the crown of the head forward. You couldn't tell it by looking at my full head of hair now. The only side effect I dread is "man boobs". I think higher dosages are the main cause of that issue so I hope to avoid it. If I develop boobs, however, I'll still continue to take the cyprostat. I only recently confessed my self medicating to my wife. She and I have agreed to get couples counseling, but I have not expectations for any change at all in our relationship. For other men out there that suffer from the same problem that I have experienced, I offer my sincere prayers for your situation, and this advice: There are still a few options left in a sexless marraige.
gadzoocs 41-45, M 64 Responses 13 Dec 28, 2007